Nocturia & Januvia Intake?

Nocturia & Januvia

Nocturia & Januvia

QUESTION: Dear Doctor,


I have been diagnosed with type 2 diabetes for the past five years. Was on Metformin but could not tolerate so doctor placed me on Januvia.

I am constantly having to wake up during the nights sometimes up to 6 times to go to the bathroom to urinate.

I have been to my doctor and urinalysis done but no infection found. I get so tired during the daytime because I cannot sleep late in the mornings.

I am not drinking a lot of water - maybe 3 16 oz bottles on some days, sometimes less. I have cut out coffee also.

Is there a special time of the day that I should take the Januvia? Could that be affecting my bladder?

My healthcare providers are pleased with my labs. A1C 6.3, LDL and Triglyceride levels good. What can be the cause of this?


ANSWER: Hi,

First, many patients have reported nocturia while being on Januvia treatment. For your information, Januvia (generic name of Sitagliptin) is a DPP-4 inhibitor, a new antidiabetic drug class.

As for any other drug, patients have been also reporting Januvia side effects (including nocturia).

You told us that you did not tolerate well Metformin. Since you are experiencing such problems with Januvia, why don't you talk to your doctor to change therapy?

Next, are you taking any other drug to improve your lipid profile? If yes, what type of drug is it? This is to help you identify nocturia problems.

In addition, although you are telling that you are not drinking water, to my opinion, this is not good. You need to take at least 2 litres per day. That will help refreshen your body cells and make kidney function better.

Moreover, perhaps you are taking fluids at night and not throughout the day. Therefore, it is a great practice to avoid taking water or any other fluids in large amounts at night. It is better to take them all day long.

Another info I want to have is regarding your age and gender. If you are 50 years or older, and a male; then, most probably you are having enlarged prostate problems.

Therefore, a urologist should evaluate your prostate status (morphology, size, etc.) to get proper treatment.

If this is the case, the above-mentioned advice regarding fluids intake are also strongly recommended.

In addition, the changes in your diet and lifestyle habits that you take to beat your diabetes; would also help you beating high cholesterol and enlarged prostate problems.

Moreover, there are certain pelvic exercises, like Kegel exercises that can help you with such urine problems.

In case prostate problems are not related to you, I do recommend to talk to your doctor to change therapy and implement the changes as mentioned above.

Hope it helped!

Dr.Alba


Januvia, Nocturia & Metformin
by: Anonymous


He/she needs to order the book The Diabetes Detour Diet, read it and eat foods according to it. If you eat right you won't, 9 times out of 10 have to take diabetes medication.

My friend and I are not taking any more medication. This works for a lot of people. I mix 1/4 cup raw vinegar with 1 1/2 cup water and 2 tablespoons raw honey, keep in refrigerator and drink 3 oz in the morning on an empty stomach, yes before coffee. I also take 1 garlic and 1 cinnamon pill in the morning after breakfast and , 1 aloe vera, 1 cayenne pill, around 4 pm. If you are taking a lot of prescribed medication talk with your doctor first.

A large percentage of doctors are against natural remedies because they are all for the pharmacy to make money. America needs to get back to the natural medicine remedies and natural foods or cancer, heart attack, stroke and diabetes will destroy America.

We are the sickest people on this earth because of government greed.


Medicine for diabetes

I had this problem. I started taking DIABECON - DS(Ayurvedic medicine) manufactured by Himalaya drugs after lunch and dinner and it gave me great relief. Now at the most I go two to three times for urine only.

Click here to post comments or follow up

Ask the Doctor now? Simply click here to return to Diabetes medication side effects..

Explore More...